Alert archive / New York / Special Marine Warnings in 2017
Special Marine Warning 60, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Jul 8, 2017, 2:51 PM EDT. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2017, 2:51 PM EDT (18:51 UTC)
- Expired
- Jul 8, 2017, 4:15 PM EDT
- In force
- 84 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 40.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 8, 2:17 PM EDT, 34 minutes earlier.
Area forecast discussion, Jul 8, 2:17 PM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
217 PM EDT Sat Jul 8 2017
.SYNOPSIS...
High pressure over the Ohio Valley will nose north to the Lower
Great Lakes through Sunday. This will support generally fair weather
across the region with comfortably low humidity. Warmer and more
unsettled weather will return during the course of the new work week.
&&
.NEAR TERM /THROUGH SUNDAY/...
While a cold front is now finally pushing away from our forecast
area...some showers and thunderstorms will persist this afternoon
across the North Country. Otherwise...drier air moving into the
region will promote increasing amounts of sunshine as we work
through the remainder of the afternoon. It will become more
comfortable as well...as dew point temperatures will drop into the
mid 50s.
Tonight...high pressure over the Ohio Valley will nose northward
across our forecast area. The corresponding cooler and much drier
airmass will lead to decent radiational cooling...so that mins
tonight will range from the upper 40s in the coolest Southern Tier
valleys to the mid and upper 50s right along the lakes. The
radiational cooling will also yield some fog in the valleys.
On Sunday...delightful weather will be found across the majority of
western New York as we will largely remain under the influence of
high pressure over the Ohio Valley. The exception may be found over
the North Country...and in particular in the Thousand Islands
region...where some afternoon showers could blossom ahead of a
weakening cold front. Sunday will be a little warmer as well...with
H85 temps in the vcnty of 12c encouraging afternoon temperatures to
climb to near 80 across the lake plains.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Broad cyclonic flow will be in place across the Great Lakes as an
upper level low remains stationary over Hudson Bay. Sunday night, a
weak cold front will approach the Lower Great Lakes and eventually
stall just to the north of Lake Ontario. This will introduce some
mid and high level clouds across most of the area with a chance of a
few showers for the North Country. Monday, this front then moves
back to the north in advance of a shortwave that will bring a better
chance for widespread showers and thunderstorms Monday evening into
Tuesday. Showers and thunderstorms will diminish from northwest to
southeast on Tuesday as a cold front slowly sags south of the region
across Pennsylvania and stalls.
Highs and lows across the region will be near climo with high
temperatures in the upper 70s/low 80s and overnight lows in the
upper 50s/low 60s.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
The pattern will remain unsettled through much of next week as a
baroclinic zone stalls over the southern Great Lakes. The front will
meander north and south across the area as numerous weak waves move
through the mean WNW flow aloft, with each one of these difficult to
time and place waves producing enhanced chances of showers and a few
thunderstorms. While most days will include a chance of rain next
week, there will also be a good amount of rain free time between the
weak waves.
The rain chances will temporarily lower late Tuesday night
through the first half of Wednesday as high pressure builds into
Quebec, with a push of drier air moving into NY. The dry
weather will be short lived however, as the next wave of low
pressure moves through the area late Wednesday and Wednesday
night, and yet another weak wave possible Thursday. By next
Friday the 12Z GFS and ECMWF force the baroclinic zone farther
south with a return to dry weather.
Temperatures will greatly depend on the placement of the east/west
oriented frontal zone. The latest 12Z guidance has trended north,
and thus warmer with temperatures not far from average in the upper
70s to lower 80s most days. Some previous runs had the frontal zone
farther south, supporting somewhat below normal temperatures. It may
still be a few days before model guidance settles on the precise
placement of the frontal zone, given the influence convection will
have on the synoptic scale frontal position.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
While MVFR cigs will persist at KROC through 21z...drier air moving
in behind a cold front will support VFR conditions across the
western counties for the remainder of the afternoon. It will remain
somewhat unsettled across the eastern Lake Ontario region through...
as a few more showers or thunderstorms will be possible.
High pressure over the Ohio Valley tonight will then extend
northward across our region. This will support fair VFR conditions
for most of the TAF sites...except across the Southern Tier where
some fog will likely develop and reduce VSBYS to under 2 miles for
locations like KJHW and KELZ.
On Sunday...any morning fog will quickly burn off...leaving fair VFR
conditions across the region.
Outlook...
Monday...VFR...isolated to scattered MVFR w/ -SHRA/TSRA.
Tuesday...VFR...scattered MVFR with -SHRA/TSRA.
Wednesday...Mainly VFR, but scattered storms over the far western
counties.
Thursday...Mainly VFR with scattered showers and thunderstorms.
&&
.MARINE...
In the wake of this mornings cold front...winds have freshened on
both lakes...particularly on Lake Ontario. Small craft advisories
remain in place for the nearshore waters east of Sodus Bay...but
waters will be choppy at times back as far as Hamlin Beach.
Tonight...high pressure over the Ohio Valley will extend north to
the Lower Great Lakes. While the weakening sfc pressure gradient
will allow winds to subside a bit...winds will still be high enough
to keep small craft advisories in place for the eastern end of Lake
Ontario.
For Sunday...the clockwise circulation around the aforementioned
surface high will support moderate to occasionally fresh winds on
both lakes. While conditions should be just below small craft
advisory levels...somewhat choppy conditions will be found on Lake
Erie from Sturgeon Point to Buffalo Harbor and also on Lake Ontario
from Stony Point to mouth of the St Lawrence River.
While there will be a minimal risk for thunderstorms on Monday...
winds and waves will be below small craft advisory criteria.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Warning from 5 AM to 5 PM EDT Sunday for
NYZ007.
Lakeshore Flood Warning until 5 PM EDT Sunday for NYZ006.
Beach Hazards Statement until 10 PM EDT this evening for
NYZ004>006.
Lakeshore Flood Warning until 5 AM EDT Sunday for NYZ004-005.
MARINE...Small Craft Advisory from 8 PM this evening to 5 PM EDT Sunday
for LOZ045.
Small Craft Advisory until 2 PM EDT Sunday for LOZ044.
&&
SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...AR/CHURCH
LONG TERM...HITCHCOCK
AVIATION...RSH
MARINE...RSHHazardous weather outlook, Jul 8, 5:22 AM EDT, 9 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 522 AM EDT Sat Jul 8 2017 NYZ001>003-008-010>014-019>021-085-090930- Niagara-Orleans-Monroe-Lewis-Northern Erie-Genesee-Wyoming- Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie- 522 AM EDT Sat Jul 8 2017 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-090930- Jefferson- 522 AM EDT Sat Jul 8 2017 ...LAKESHORE FLOOD WARNING IN EFFECT FROM 5 AM TO 5 PM EDT SUNDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004-005-090930- Wayne-Northern Cayuga- 522 AM EDT Sat Jul 8 2017 ...LAKESHORE FLOOD WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT SUNDAY... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 5 PM EDT THIS AFTERNOON THROUGH THIS EVENING... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006-090930- Oswego- 522 AM EDT Sat Jul 8 2017 ...LAKESHORE FLOOD WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EDT SUNDAY... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 5 PM EDT THIS AFTERNOON THROUGH THIS EVENING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 522 AM EDT Sat Jul 8 2017 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Jul 8, 9:41 AM EDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
941 AM EDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM TSTM WND DMG LITTLE GENESEE 42.03N 78.21W
07/08/2017 ALLEGANY NY LAW ENFORCEMENT
TREE AND WIRE DOWN.
&&
EVENT NUMBER BUF1701217
ARThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:51 PM EDT | Special Marine Warning | BUF | 54 min | |
| Jul 8, 1:49 AM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Wyoming | 41 min |
| Jul 8, 2:28 AM EDT | Special Weather Statement | BUF | Monroe | 47 min |
| Jul 8, 3:33 AM EDT | Special Weather Statement | BUF | Jefferson | 27 min |
| Jul 8, 3:42 AM EDT | Special Marine Warning | BUF | 63 min | |
| Jul 8, 4:11 AM EDT | Special Weather Statement | BUF | Oswego | 49 min |
| Jul 8, 4:42 AM EDT | Severe Thunderstorm Warning | BUF | Lewis, Oswego | 49 min |
| Jul 8, 4:51 AM EDT | Beach Hazards Statement | BUF | Cayuga, Oswego, Wayne | 18 hr |
| Jul 8, 4:51 AM EDT | Lakeshore Flood Warning | BUF | Cayuga, Jefferson, Oswego, Wayne | 36 hr |
| Jul 8, 4:53 AM EDT | Small Craft Advisory | BUF | 39 hr | |
| Jul 8, 5:37 AM EDT | Special Weather Statement | BUF | St. Lawrence | 23 min |
| Jul 8, 7:47 AM EDT | Special Weather Statement | BUF | Allegany | 58 min |
| Jul 8, 7:58 AM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 47 min |
| Jul 8, 8:41 AM EDT | Special Weather Statement | BUF | Livingston | 49 min |
| Jul 8, 3:12 PM EDT | Special Weather Statement | BUF | Jefferson | 48 min |
| Jul 8, 3:59 PM EDT | Special Weather Statement | BUF | Jefferson | 46 min |
| Jul 8, 4:43 PM EDT | Special Weather Statement | BUF | Lewis | 32 min |
Nearby
Special Marine Warnings in New York, 2017Every special marine warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.